Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 41, NWS Tulsa, OK

March 9, 2006Carroll County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 9, 2006, 2:35 PM CST for Carroll County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 9, 2006, 2:35 PM CST (20:35 UTC)
Expired
Mar 9, 2006, 3:05 PM CST
In force
30 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Carroll County, AR

The radar

The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 12:30 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 092035
SVRTSA
ARC015-092130-
/O.NEW.KTSA.SV.W.0041.060309T2035Z-060309T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
235 PM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST ARKANSAS

* UNTIL 330 PM CST

* AT 231 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 7 MILES WEST OF RUDD...MOVING
  NORTHEAST AT 45 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...RUDD...
  BERRYVILLE...OSAGE...GRANDVIEW...RULE...URBANETTE...GREEN FOREST...
  CARROLLTON...OAK GROVE AND ALPENA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3643 9383 3616 9358 3614 9329 3650 9331

$$
1 follow-up statement
000 
WWUS54 KTSA 092105
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
305 PM CST THU MAR 9 2006

ARC015-092115-
/O.CAN.KTSA.SV.W.0041.000000T0000Z-060309T2130Z/
CARROLL AR-
305 PM CST THU MAR 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

LAT...LON 3643 9383 3616 9358 3614 9329 3650 9331

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 2:34 PM CST, 1 minute earlier.

Area forecast discussion, Mar 9, 2:34 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
234 PM CST THU MAR 9 2006

.DISCUSSION...
COLD CORE UPPER SYSTEM MOVING ACROSS THE AREA TODAY RESULTED IN
ANOTHER ROUND OF SEVERE STORMS THIS AFTERNOON. WITH ASSOCIATED
STEEP LAPSE RATES...MULTIPLE REPORTS OF HAIL THIS AFTERNOON WITHIN
AXIS OF MODERATE/STRONGEST INSTABILITY. BELIEVE WE SHOULD BE ABLE
TO CANCEL WATCH OVER THE AREA BY AROUND FORECAST TIME AS STORMS
EXIT THE AREA...BUT WILL BE A LAST MINUTE DECISION.

OTHERWISE...CONCERN FOR LATER TONIGHT AS SYSTEM EXITS MAY BE
POTENTIAL FOR SOME FOG DEVELOPING AS CLEARING OCCURS. ON SATURDAY
SOUTHERLY WINDS RETURN AND WILL BE BACK TO FIRE WEATHER CONCERNS
DESPITE THE RAINS OF THE PAST 24 HOURS. DID HAVE A NICE SWATH OF
1-2 INCH RAINS FROM AROUND THE MLC AREA OFF INTO WEST CENTRAL
ARKANSAS...BUT HARDLY A DROUGHT BUSTER FOR THE AREA WITH MOST
LOCATIONS RECEIVING MUCH LESS. CONSIDERED A FIRE WEATHER WATCH FOR
TOMORROW...BUT FEEL WE SHOULD FALL A LITTLE SHORT IN REACHING RED
FLAG CRITERIA. WILL STILL NEED TO MONITOR THOUGH...ESPECIALLY IN
THE SOUTHERN AND WESTERN AREAS WHERE HUMIDITIES WILL BE THE
LOWEST...TEMPS WILL LIKELY BE THE HIGHEST...AND RETURNING
SOUTHERLY WINDS WILL BE THE STRONGEST. WILL LIKELY NEED AT LEAST A
FIRE DANGER STATEMENT OVER PARTS OF THE AREA.

WITH THE PASSAGE OF THIS EVENING UPPER SYSTEM...AREA WILL QUICKLY
TRANSITION BACK TO SOUTHWESTERLY FLOW ALOFT. CURRENTLY HAVE SOME
LOW POPS ACROSS THE AREA BEGINNING LATER IN THE DAY ON
SATURDAY...RUNNING ON THROUGH SUNDAY AND MONDAY AS MODELS
TRANSITION WESTERN TROUGH OUT INTO THE PLAINS. HAVE NOT MADE ANY
SIGNIFICANT CHANGES TO THE FORECAST BEYOND THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   41  74  53  75 /  10  10  10  10
FSM   42  78  53  77 /  10  10  10  20
MLC   42  77  56  77 /  10  10  10  10
BVO   35  72  44  75 /  10  10  10  10
FYV   36  71  54  73 /  10  10  10  20
BYV   38  65  55  74 /  10  10  10  20
MKO   40  74  53  77 /  10  10  10  10
MIO   37  68  49  74 /  10  10  10  10
F10   40  75  53  77 /  10  10  10  10
HHW   47  80  60  76 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 4
Hazardous weather outlook, Mar 9, 12:50 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CST THU MAR 9 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CST THU MAR 9 2006

...LARGE HAIL POSSIBLE THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EAST OF A SILOAM SPRINGS TO MCALESTER LINE.
	ONSET...ONGOING...ENDING BY MID EVENING.

	AREA AT GREATEST RISK...ALONG THE INTERSTATE 40 CORRIDOR.

DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHEAST OKLAHOMA...AND WILL
LIKELY EXPAND INTO NORTHWEST ARKANSAS THROUGH THE AFTERNOON. LARGE
HAIL IS POSSIBLE WITH THESE THUNDERSTORMS...WITH UP TO GOLFBALL
SIZE LIKELY. THESE STORMS WILL LIKELY BEGIN TO WEAKEN SOON AFTER
SUNSET...WITH AN ASSOCIATED DECREASE IN THE SEVERE WEATHER RISK.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED ACROSS EAST CENTRAL OKLAHOMA...AND
NORTHWEST ARKANSAS THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
FIRE WEATHER CONCERNS RETURN BY FRIDAY AS TEMPERATURES ARE EXPECTED
TO WARM BACK INTO THE 70S WHILE SOUTH TO SOUTHEASTERLY WINDS
INCREASE.

THUNDERSTORM CHANCES RETURN BY THIS WEEKEND AS A SURFACE BOUNDARY
REMAINS NEAR THE REGION AND AN UPPER LEVEL SYSTEM APPROACHES FROM
THE WEST. THE BEST CHANCES OF THUNDER APPEAR TO BE OVER FAR EASTERN
OKLAHOMA AND WESTERN ARKANSAS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD STAY TUNED TO THE LATEST FORECASTS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Mar 9, 1:21 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
121 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     HAIL             SALLISAW                35.46N 94.79W
03/09/2006  E0.75 INCH       SEQUOYAH           OK   AMATEUR RADIO

            COVERING THE GROUND IN SALLISAW

&&

MEB
Local storm report, Mar 9, 1:30 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
130 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0128 PM     HAIL             1 SE ROLAND             35.41N 94.50W
03/09/2006  E0.75 INCH       SEQUOYAH           OK   AMATEUR RADIO

            3/4 INCH HAIL REPORTED FROM ROLAND TO NEAR MOFFETT

&&

MEB
Local storm report, Mar 9, 1:38 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
138 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             ROLAND                  35.42N 94.51W
03/09/2006  E1.00 INCH       SEQUOYAH           OK   EMERGENCY MNGR

            JUST NORTH OF ROLAND

&&

MEB
Local storm report, Mar 9, 2:06 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
206 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 PM     TSTM WND DMG     4 N ALMA                35.54N 94.22W
03/09/2006                   CRAWFORD           AR   EMERGENCY MNGR

            ROOF REPORTED OFF BUILDING ON HWY 71 4 MILES NORTH OF
            I-40

&&

MEB
Local storm report, Mar 9, 2:13 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
213 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     TSTM WND DMG     DYER                    35.49N 94.14W
03/09/2006                   CRAWFORD           AR   PUBLIC

            BUILDINGS REPORTED DAMAGED BY WIND NEAR DYER AND KIBLER
            IN CRAWFORD COUNTY

&&

MEB
Special weather statement, Mar 9, 2:21 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
221 PM CST THU MAR 9 2006

ARZ002-092100-
CARROLL AR-
221 PM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CST
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     CARROLL

AT 221 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF EUREKA SPRINGS...MOVING EAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...OAK GROVE...DENVER...
BERRYVILLE...EUREKA SPRINGS...GREEN FOREST...CABANAL...COIN...
URBANETTE AND GRANDVIEW.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 8:39 PM CSTSevere Thunderstorm WarningTSACrawford, Sebastian51 min
Mar 8, 9:05 PM CSTSevere Thunderstorm WarningTSAFranklin39 min
Mar 9, 1:52 AM CSTSevere Thunderstorm WarningTSACrawford, Sebastian, Washington73 min
Mar 9, 2:32 AM CSTSevere Thunderstorm WarningTSAFranklin58 min
Mar 9, 4:34 AM CSTSevere Thunderstorm WarningTSACrawford, Sebastian34 min
Mar 9, 4:56 AM CSTSevere Thunderstorm WarningTSAFranklin31 min
Mar 9, 1:30 PM CSTSevere Thunderstorm WarningTSACrawford60 min
Mar 9, 1:50 PM CSTSevere Thunderstorm WarningTSAWashington55 min
Mar 9, 1:51 PM CSTSevere Thunderstorm WarningTSASebastian36 min
Mar 9, 2:01 PM CSTSevere Thunderstorm WarningTSAFranklin49 min
Mar 9, 2:04 PM CSTSevere Thunderstorm WarningTSAMadison56 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.